Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Itching and redness around scabs after spinal surgery. How to get rid of it?

I had spinal surgery and 1/2 of my incision has healed nicely. The remaining incision has scabs on it and there is itchy redness around those scabs. I ve tried antibiotic ointment & a benedryl tablet and it cleared up a good portion of the redness. The surgeon said to try a cortisone cream which stops the itching but it hasn t cleared up the redness. My daughter said the incision and scabs look normal, no infection that she can see, but the itching and redness bothers me. I just want to make sure it is normal.
Asked On : Tue, 10 Jul 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dermatologist 's  Response

It seems that you might have irritant contact dermatitis due to some local application like betadine or some other which you have not mentioned.

There may be mild bacterial infection also.

Take antihistaminic like levocetirizine till itching is relieved.

Take oral antibiotics.

Apply antibiotic like sisomycine.

I think you may get good result in few days. However, you may cosult nearby dermatologist.

I hope you got my answer.


Dr. Ilyas Patel MD
Answered: Sun, 20 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor